Maryland, 2014

Damaging Winds in Maryland, June 25, 2014

June 25, 2014 · NWS PHI · 2 events in 2 counties and zones

A cold front helped develop a line of showers and thunderstorms that moved through the Eastern Shore overnight on the 25th. A couple of thunderstorms on the southern end of the line became severe.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A cold front helped develop a line of showers and thunderstorms that moved through the Eastern Shore overnight on the 25th. A couple of thunderstorms on the southern end of the line became severe.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 25, 8:47 PM EST, 1 hour 43 minutes earlier.

Area forecast discussion, Jun 25, 8:47 PM EST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
947 PM EDT WED JUN 25 2014

.SYNOPSIS...
A LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL SLOWLY CROSS
THE REGION TONIGHT. THE LOW WILL MOVE TO THE EAST ON THURSDAY...
WHILE HIGH PRESSURE BEGINS TO BUILD IN FROM THE GREAT LAKES REGION.
THIS HIGH WILL REMAIN OVER THE AREA THIS WEEKEND AND INTO EARLY NEXT
WEEK. ANOTHER COLD FRONT WILL ARRIVE FOR THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
ESTF UPDATE TO MOVE THE SHOWERS AND THUNDERSTORM MOVEMENT. THE
MESOSCALE MODELING TIMING HAS BEEN PRETTY GOOD IN THE SOUTHERN
PART OF OUR CWA, WHILE TOO SLOW NORTH. THE ATTENDING SHORT
WAVE IS LIFTING INTO NEW ENGLAND AND COUPLED WITH THE DECREASE
OF SURFACE TEMPERATURES, THE OVERALL TREND IS DOWNWARD. BUT, THERE
IS STILL MLCAPES OF ABOUT 1000J FEEDING INTO OUR CWA, SO WE ARE
EXPECTING THE THUNDER AND THE HEAVY RAIN POTENTIAL TO PERSIST A
OVER THE NEXT COUPLE OF HOURS.

PRECIPITABLE WATER VALUES WILL REMAIN NEAR 2 INCHES SO LOCALLY
HEAVY RAINFALL REMAINS POSSIBLE. FLOODING MAY RESULT IN AREAS OF
POOR DRAINAGE AND ALONG SMALL STREAMS AND CREEKS. CURRENT FLOOD
ADVISORIES ARE LIKELY TO BE EXTENDED FARTHER EAST.

THE THUNDERSTORM ACTIVITY MAY WANE AFTER DARK WITH THE LOSS OF
DAYTIME HEATING. HOWEVER, SHOWERS ARE EXPECTED TO LINGER THROUGH
MUCH OF THE NIGHT AS A SURFACE BOUNDARY DROPS INTO OUR REGION FROM
THE NORTHWEST.

MINIMUM TEMPERATURES ARE EXPECTED TO BE MAINLY IN THE UPPER 60S AND
LOWER 70S.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
THE FRONTAL BOUNDARY IS FORECAST TO BE SLOW TO MOVE OFF THE COAST ON
THURSDAY. LINGERING LOW LEVEL MOISTURE IN THE MORNING SHOULD RESULT
IN CLOUDS, AS WELL AS SCATTERED TO ISOLATED SHOWERS MAINLY IN NEW
JERSEY.

THE DECREASE IN CLOUD COVER DURING THE LATE MORNING AND AFTERNOON
SHOULD ALLOW TEMPERATURES TO CLIMB WELL INTO THE 80S AT MOST
LOCATIONS. A WEST TO NORTHWEST WIND IS EXPECTED TO BRING A SLOW
DRYING TREND WITH DEW POINT READINGS DROPPING INTO THE LOWER AND
MIDDLE 60S DURING THE AFTERNOON.

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
THE UPPER AIR PATTER WILL CONSIST OF A RIDGE BUILDING UP ACROSS THE
MIDDLE ATLANTIC AND NORTHEAST FRIDAY THROUGH SUNDAY. THE RIDGE WILL
REMAIN IN PLACE EARLY NEXT WEEK...BUT IT WILL BE DIMINISHING AS A
TROUGH MOVES EAST FROM THE CENTRAL PART OF THE COUNTRY. THIS TROUGH
AND SFC FRONT WILL AFFECT OUR AREA TOWARDS THE MIDDLE OF NEXT WEEK.

TEMPERATURES WILL BE NEAR NORMAL FOR FRIDAY AND INTO THE WEEKEND AS
THE WARMEST AIR IS STILL BUILDING TO THE SOUTH OF THE AREA...HIGHS
WILL MOSTLY BE IN THE LOW/MID 80S THESE THREE DAYS...COOLER NEAR THE
SHORE. LOWS WILL MOSTLY BE IN THE 60S WITH SOME MID 50S UP ACROSS
THE FAR NORTH. TEMPERATURES NEXT WEEK WILL RISE TO ABOVE NORMAL AS
THE RIDGE STALLS ACROSS THE AREA. HIGHS WILL REACH MORE INTO THE
UPPER 80S AND LOW 90S AT TIMES MON THRU WED. IT APPEARS THAT THE
HUMIDITY LEVELS WILL ALSO PRODUCE UNCOMFORTABLE CONDITIONS DURING
THE PERIOD.

PRECIPITATION CHANCES DURING THE EXTENDED PERIOD ARE TYPICAL
SUMMER-TIME TRENDS. THERE IS NO SINGLE SYSTEM...EXCEPT THE
APPROACHING FRONT AT THE END OF THE PERIOD...WHICH WILL OFFER
WIDESPREAD HIGHER POPS. DAYTIME SHOWERS/TSTMS WILL BE ACROSS THE
WESTERN/NORTHERN AREAS FRI THRU SUN...AND MOST AREAS HAVE SLGT CHC
OR CHC POPS MON THRU WED.

&&

.AVIATION /02Z THURSDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

THE 00Z TAFS BRINGS THE LINE OF SHOWERS AND THUNDERSTORMS THROUGH
ALL OF THE AIRPORTS/TERMINALS FROM THE KPHL METRO AREA NORTH AND
NORTHWEST THIS EVENING. THE CHANCES FOR IFR CONDITIONS ARE HIGHEST
AT KABE AND KRDG DURING THE THUNDERSTORMS. KACY AND KMIV SHOULD
REMAIN VFR THIS EVENING WITH NO PRECIPITATION YET. WINDS SHOULD BE
SOUTH AT AROUND 10 KTS, ADDITIONAL TSTM GUSTINESS JUST CARRIED AT
KABE AND KRDG.

OVERNIGHT SOME RESIDUAL SHOWERS COULD AFFECT ALL OF THE TERMINALS
EARLY. THEN THE REGION WILL BE CLOSE TO THE FRONTAL ZONE WITH
PRIMARILY MVFR CIGS AND VSBYS AND LIGHT WINDS. CONFIDENCE ABOUT
THOSE CONDITIONS ARE LESS THAN AVERAGE AND MAY VERY WELL BE
CHANGED BASED ON THE AMOUNT OF RAIN THAT FALLS OR DOESNT FALL THIS
EVENING.

THEN VFR CONDITIONS ARE FORECAST TO RETURN DURING THE MIDDLE OF
THURSDAY MORNING. THERE COULD BE ISOLATED SHOWERS AND TSTMS
DURING THE DAY, BUT CONFIDENCE AND AREAL COVERAGE ARE TOO LOW TO
INCLUDE WITH THIS TAF PACKAGE. NORTHWEST WINDS WILL AVERAGE AROUND
10 KNOTS. INITIAL THOUGHT IS THAT THE SEA BREEZE FRONT WILL FORM
DURING THE AFTERNOON BUT REMAIN JUST EAST OF KACY AND HOVER OVER
EASTERN PORTIONS OF ALL OF OUR COUNTIES ADJACENT TO THE ATLANTIC
OCEAN.

OUTLOOK...
THU NIGHT THRU MONDAY...MOSTLY VFR. SCT AFTERNOON SHOWERS/TSTMS
MAY OCNL LOWER CIGS/VSBYS.

&&

.MARINE...
A WEAK FRONTAL BOUNDARY FROM THE NORTHWEST IS FORECAST TO ARRIVE
EARLY ON THURSDAY. A SOUTH TO SOUTHWEST FLOW INTO TONIGHT IS
EXPECTED TO BECOME WEST TO NORTHWEST FOR THURSDAY. WIND SPEEDS AND
WAVE HEIGHTS ARE ANTICIPATED TO REMAIN BELOW THE SMALL CRAFT
ADVISORY CRITERIA FOR TONIGHT AND THURSDAY.

OUTLOOK...
MOSTLY SUB-SCA CONDITIONS ARE EXPECTED ACROSS THE WATERS FRIDAY
AND THROUGH THE WEEKEND. SCATTERED TSTMS WILL OCCASIONALLY CREATE
HIGHER WINDS AND SEAS AT TIMES.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...O'HARA
NEAR TERM...GIGI/IOVINO
SHORT TERM...IOVINO
LONG TERM...O'HARA
AVIATION...GIGI/O'HARA
MARINE...IOVINO/O'HARA
Hazardous weather outlook, Jun 25, 2:38 PM EST, 7 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
338 PM EDT WED JUN 25 2014

NJZ001-007>010-PAZ054-055-060>062-101-103-105-261945-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-WESTERN CHESTER-WESTERN MONTGOMERY-UPPER BUCKS-
338 PM EDT WED JUN 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. THESE
HAVE THE POTENTIAL TO PRODUCE LOCALLY VERY HEAVY RAINS WHICH MAY
RESULT IN SOME LOCALIZED URBAN OR POOR DRAINAGE FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>004-MDZ008-012-015-019-020-NJZ012-013-015>023-027-PAZ070-071-
102-104-106-261945-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-MIDDLESEX-WESTERN MONMOUTH-MERCER-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-
CAPE MAY-SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-
EASTERN CHESTER-EASTERN MONTGOMERY-LOWER BUCKS-
338 PM EDT WED JUN 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST
PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. THESE
HAVE THE POTENTIAL TO PRODUCE LOCALLY VERY HEAVY RAINS WHICH MAY
RESULT IN SOME LOCALIZED URBAN OR POOR DRAINAGE FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ014-024>026-261945-
EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-
338 PM EDT WED JUN 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. THESE
HAVE THE POTENTIAL TO PRODUCE LOCALLY VERY HEAVY RAINS WHICH MAY
RESULT IN SOME LOCALIZED URBAN OR POOR DRAINAGE FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-261945-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
338 PM EDT WED JUN 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SOME THUNDERSTORMS LATER TODAY COULD PRODUCE LOCALLY GUSTY WINDS
AND FREQUENT CLOUD TO SURFACE LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 25, 7:59 PM EST, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
859 PM EDT WED JUN 25 2014

NJZ009-PAZ061-062-105-260145-
HUNTERDON NJ-LEHIGH PA-NORTHAMPTON PA-UPPER BUCKS PA-
859 PM EDT WED JUN 25 2014

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN BUCKS...SOUTH
CENTRAL NORTHAMPTON...SOUTHEASTERN LEHIGH AND WEST CENTRAL HUNTERDON
COUNTIES...

AT 857 PM EDT...A STRONG THUNDERSTORM WAS NEAR ALLENTOWN...MOVING EAST
AT 15 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.

VERY HEAVY RAIN WILL CAUSE WATER TO POND ON ROADS AND FILL POOR
DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID RISES ON SMALL STREAMS AND
CREEKS.

THIS STORM WILL BE NEAR FOUNTAIN HILL AROUND 910 PM...COOPERSBURG
AROUND 920 PM...PLEASANT VALLEY AROUND 930 PM...FERNDALE AROUND 950
PM AND OTTSVILLE AROUND 1000 PM.

LAT...LON 4067 7544 4061 7520 4059 7519 4060 7517
      4055 7497 4028 7526 4037 7541 4052 7558

JRK
Special weather statement, Jun 25, 8:12 PM EST, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
912 PM EDT WED JUN 25 2014

PAZ060-101-103-260200-
BERKS PA-WESTERN CHESTER PA-WESTERN MONTGOMERY PA-
912 PM EDT WED JUN 25 2014

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CHESTER...
SOUTHEASTERN BERKS AND WESTERN MONTGOMERY COUNTIES...

AT 910 PM EDT...A STRONG THUNDERSTORM WAS NEAR FLYING HILLS...MOVING
EAST AT 30 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.

VERY HEAVY RAIN WILL CAUSE WATER TO POND ON ROADS AND FILL POOR
DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID RISES ON SMALL STREAMS AND
CREEKS.

THIS STORM WILL BE NEAR BIRDSBORO AROUND 920 PM...CEDARVILLE AROUND
930 PM...CEDARVILLE AROUND 940 PM...ROYERSFORD AROUND 950 PM AND
TRAPPE AROUND 1000 PM.

LAT...LON 4040 7599 4031 7544 4008 7549 4006 7557
      4018 7595 4029 7611

JRK
Local storm report, Jun 25, 8:14 PM EST, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
914 PM EDT WED JUN 25 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     TSTM WND DMG     HEIDELBERG TWP          40.71N  75.70W
06/25/2014                   LEHIGH             PA   911 CALL CENTER

            NUMEROUS TREES AND WIRES DOWN IN HEIDELBERG... LYNN...
            LOWHILL AND NORTH WHITEHALL.

&&

EVENT NUMBER PHI1400344

STAFF
Local storm report, Jun 25, 8:17 PM EST, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
917 PM EDT WED JUN 25 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     TSTM WND DMG     HEIDELBERG TWP          40.71N  75.70W
06/25/2014                   LEHIGH             PA   911 CALL CENTER

            NUMEROUS TREES AND WIRES DOWN IN HEIDELBERG... LYNN...
            LOWHILL AND NORTH WHITEHALL.

0835 PM     HAIL             OREFIELD                40.63N  75.58W
06/25/2014  M1.00 INCH       LEHIGH             PA   PUBLIC

&&

EVENT NUMBER PHI1400344 PHI1400345

STAFF
Special weather statement, Jun 25, 9:27 PM EST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1027 PM EDT WED JUN 25 2014

DEZ001-002-MDZ008-012-015-019-020-260330-
CAROLINE MD-CECIL MD-KENT DE-KENT MD-NEW CASTLE DE-QUEEN ANNE'S MD-
TALBOT MD-
1027 PM EDT WED JUN 25 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CAROLINE...KENT...
NORTHERN TALBOT...QUEEN ANNE'S...SOUTHEASTERN CECIL...SOUTHWESTERN
NEW CASTLE AND WESTERN KENT COUNTIES...

AT 1026 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
EDGEWOOD TO CHELSEA BEACH TO 8 MILES WEST OF SHADY SIDE...MOVING EAST
AT 35 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.

THESE STORMS WILL BE NEAR STEVENSVILLE SOUTH AROUND 1050 PM...
GRASONVILLE AROUND 1100 PM...BOHEMIAS MILLS AROUND 1110 PM...
MIDDLETOWN AROUND 1120 PM AND MARYDEL AROUND 1130 PM.

LAT...LON 3876 7639 3876 7635 3887 7626 3882 7620
      3894 7624 3890 7624 3893 7628 3885 7639
      3886 7639 3905 7631 3899 7627 3900 7618
      3902 7624 3914 7629 3932 7619 3939 7605
      3949 7600 3949 7558 3872 7573 3873 7635

FORECASTER: HEAVENER
Special weather statement, Jun 25, 10:29 PM EST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1129 PM EDT WED JUN 25 2014

DEZ001-002-MDZ008-012-015-NJZ016-021-260445-
CECIL MD-CUMBERLAND NJ-KENT DE-KENT MD-NEW CASTLE DE-QUEEN ANNE'S MD-
SALEM NJ-
1129 PM EDT WED JUN 25 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT KENT...NORTHEASTERN
QUEEN ANNE'S...NORTHERN KENT...NORTHWESTERN CUMBERLAND...SALEM...
SOUTHEASTERN CECIL AND SOUTHERN NEW CASTLE COUNTIES...

AT 1127 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
DELAWARE CITY TO BETTERTON TO OLD TOWN...MOVING EAST AT 15 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.

THESE STORMS WILL BE NEAR DELAWARE CITY...KINGSTOWN...CHESTERTOWN...
AND OLD TOWN AROUND 1140 PM...CECILTON...MORGNEC...AND MORGNEC AROUND
1150 PM...GALENA...WARWICK AND WARWICK AROUND MIDNIGHT.

LAT...LON 3940 7605 3965 7569 3965 7558 3959 7559
      3965 7555 3964 7516 3959 7510 3933 7537
      3946 7555 3957 7552 3959 7556 3947 7558
      3928 7542 3907 7559 3908 7574 3914 7575
      3908 7585 3910 7622

FORECASTER: HEAVENER

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Talbot

When
June 25, 10:30 PM EST
Where
Talbot County, Easton
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
38.770, -76.070

A severe thunderstorm knocked down a few trees in Easton.

Thunderstorm Wind, Caroline

When
June 25, 10:45 PM EST
Where
Caroline County, Ridgely
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
38.930, -75.870

A severe thunderstorm knocked down a couple of trees in Ridgely.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maryland in 2014Every state in 2014This day in weather historyWarnings in Maryland, June 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 525674, 525675.